MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK ASY, HI-FLEX PS CEM FEM, SZ 4, RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK ASY, HI-FLEX PS CEM FEM, SZ 4, RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 244-03-04
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Granuloma (1876); Osteolysis (2377)
Date of Event 09/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 200-02-32 - three peg patella 32mm.204-04-43 - trapezoid tibial tray sz 4f/3t.244-24-11 - optetrak hi-flex tibial insert sz 4 11mm.The revision reported was likely the result of polyethylene wear of the tibial insert and an insufficient bond between the femoral component and bone, which led to aseptic (non-infected) femoral loosening and osteolysis.Contributing factors to the severe wear may have been the result of gross instability and being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported, approximately five years post initial right tka, the 62 y/o male had a premature polyethylene wear and delamination of insert resulting in granuloma and massive osteolysis with loosening of femoral components and significant bone defects medial and lateral femoral condyles.Patient revised to competitor's components with sleeves and stem extensions and allograft bone grafting to femur.There was no breakage of device or surgical delay/prolongation.Image received.The devices will not be returned for evaluation as it was discarded by hospital.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 type of investigation, investigation findings, and investigation conclusions.
 
Additional Manufacturer Narrative
The revision reported was likely the result of polyethylene wear of the tibial insert and an insufficient bond between the femoral component and bone, which led to aseptic (non-infected) femoral loosening and osteolysis.Contributing factors to the severe wear may have been the result of gross instability and being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.

Brand Name
OPTETRAK ASY, HI-FLEX PS CEM FEM, SZ 4, RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21773688
Report Number1038671-2025-01736
Device Sequence Number20898849
Product Code JWH
UDI-Device Identifier10885862063854
UDI-Public10885862063854
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number244-03-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2023
Supplement Date Received by Manufacturer04/03/2025
04/03/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/07/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale
Patient Weight89 KG